Flood, Butler
- When
- August 28, 10:55 AM EST to 2:00 PM EST
- Where
- Butler forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.912, -79.913 (the zone’s center; the record gives no point)
State Rte 38 near Eau Claire closed by flooding.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 28, 9:51 AM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1051 AM EDT SAT AUG 28 2004
.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
DOING AN UPDATE TO EXTEND THE FLOOD WATCH SOUTHWARD.
&&
.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 939 AM EDT SAT AUG 28 2004
SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
UPDATE FOR FLOOD WATCH. WILL ALSO INCREASE POPS ALONG THE AXIS OF
THE CURRENT RAINFALL PATTERN.
PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 345 AM EDT SAT AUG 28 2004
AVIATION
AREA OF TSTMS MOVG SLOLY EWD ACRS E CNTRL OH CONTG TO GRADUALLY
DMNSH DURG PAST HOUR OR TWO. STILL EXPECT TEMPO IFR CONDS IN TSTMS
FOR PIT AND AGC DURG NEXT COUPLE OF HRS. ELSW THRU 12Z...EXPECT
AREAS OF IFR CONDS IN FOG. BY LATE MRNG...EXPECT BKN CU ARND 3 THSD
FT WITH IFR CONDS IN SCT TSTMS FM MID AFTN ON.
SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
FIRST HALF OF SHIFT VERY BUSY WITH FLASH FLOOD WARNING FOR
COLUMBIANA COUNTY OHIO. PCPN HAS ALL BUT ENDED ACROSS CWA. WE WILL
CANCEL FFA THAT WAS ORIGINALLY OUT TILL 10 AM THIS AM. WE REMAIN IN
THIS SOUPY AIRMASS AT LEAST INTO SUNDAY. COLD FRONT MOVES INTO CWA
ON SUNDAY AND STALLS WITH TROPICAL SYSTEM ROLLING UP THE EAST COAST.
WOULD EXPECT THAT A FFA WILL BE NEEDED AT SOME POINT ACROSS FA FROM
NOW THROUGH SUNDAY. BUT WHERE TO PUT IT IS THE DILLEMMA. HEAVY RAIN
THIS SHIFT HAS BEEN CONFINED TO A VERY SMALL AREA. WE THINK IT IS
BEST TO SEE WHERE NEXT HEAVY RAIN AREA DEVELOPES WITH ASSOCIATED
BOUNDARIES AND THEN GO FROM THERE WITH FFA. WENT WITH RAIN HEAVY AT
TIMES IN THE ZONES TODAY AND TONIGHT.
LONG TERM (MONDAY THROUGH FRIDAY)...
HIGH PRESSURE BUILDS INTO CWA MONDAY AND HOLDS THROUGH FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH FOR ZONES OHZ039>041-048>050-057>059-068-
069 UNTIL 10 PM.
PA...FLOOD WATCH FOR ZONES PAZ007>009-013>016-020-022-023-
029-030 UNTIL 10 PM.
WV...FLOOD WATCH FOR ZONES WVZ001>004 UNTIL 10 PM.
&&
SHORT TERM...66HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 506 AM EDT SAT AUG 28 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-290905- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 506 AM EDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLASH FLOOD WARNING IS IN EFFECT UNTIL 9 AM THIS MORNING FOR COLUMBIANA COUNTY OHIO. EXPECT SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS ACROSS OUR AREA TODAY IN A VERY WARM AND HUMID AIRMASS. A FLOOD WATCH MAY BE NEEDED TODAY IN AREAS WHERE SLOW MOVING THUNDERSTORMS REPEATEDLY CROSS THE SAME AREA. THUNDERSTORMS CAN POP UP AT ANY TIME, BUT MORE LIKELY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
906 AM EDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0903 AM FLASH FLOOD WHEATLAND 41.20N 80.50W
08/28/2004 MERCER PA COUNTY EOC
FLOODING REPORTED ALONG PORTIONS OF STATE ROUTE 318 AND
HABARKA ROADS IN SHENANGO TOWNSHIPS.
0903 AM FLASH FLOOD 3 SE HERMITAGE 41.20N 80.40W
08/28/2004 MERCER PA COUNTY EOC
FLOODING ALONG INTERSTATE 80 IN WESTMIDDLESEX BORO.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1127 AM EDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1103 AM FLASH FLOOD NEW WILMINGTON 41.12N 80.33W
08/28/2004 LAWRENCE PA COUNTY EOC
NUMEROUS BASEMENTS FLOODED. A NUMBER OF ROADS HAVE BEEN
CLOSED AND ARE IMPASSABLE DUE TO FLOODING AROUND PULASKI.
ROUTE 551 AND MAR ROADS ARE IMPASSABLE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1152 AM EDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 AM FLOOD CALDWELL 39.75N 81.51W
08/28/2004 NOBLE OH LAW ENFORCEMENT
COUNTY ROUTE 24, STATE ROUTES 513, 147, AND 566 ALL
FLOODED WITH PORTIONS IMPASSABLE.
&&The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
State Rte 38 near Eau Claire closed by flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418484.